MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G11672
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: medtronic evolut r valves, performer introducer, lot# 8403745.Pma/510(k) number: pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a transcatheter aortic valve implantation (tavi) procedure, the valve of a performer introducer leaked blood (refer to this report).A second performer introducer, from a different lot (refer to medwatch 1820334-2018-01885) was then used with the same result.The procedure was able to be successfully completed with the second device despite the blood leakage.The complainant was not able to quantify the amount of blood that leaked; however, no adverse effect has been reported due to this occurrence, and no additional procedures were required.Other product used with the complaint device includes another manufacturer's aortic valve.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), quality control, and a visual inspection and functional evaluation of the returned devices were conducted during the investigation.The visual inspection of the returned device confirmed that the check-flo disk was torn on one side.The cause of the tear could not be determined.Leak testing was also performed, and the leak could not be reproduced; however, it is possible that the leak may have partially re-healed prior to failure analysis, resulting in an inability to duplicate the failure mode.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which may be related to the failure mode; however, due to the individual nature of the product manufacturing and 100% verification of manufacturing specifications in final quality control prior to shipping, there is no indication that there is nonconforming product in the field.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to investigation findings.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7650133
Report Number1820334-2018-01884
Device Sequence Number2435267
Product Code DYB
UDI-Device Identifier00827002116726
UDI-Public(01)00827002116726(17)201215(10)8390604
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2020
Device Model NumberG11672
Device Catalogue NumberRCFW-18.0P-38-30-RB
Device Lot Number8390604
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer08/15/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1